Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

PCOS, prescribed Primolut. Can I start Diane during withdrawal bleeding?

Hi Doc, I am 22 years old, weighing 76 kgs and a patient of PCOS and was advised to take metformin 850 mg which did not suit my stomach i.e i got loose stools , nauseous feeling, I took around total of 10-12 tablets of metformin and then discontinued because of its side effects, that month i got my periods on time, but the next month again my periods were missing, I consulted another gynae and she prescribed me Primolut Nor 10 mg for 5 days, after that I got a withdrawl bleeding on the 5th day after finishing the doses of Primolut. Now today is the 7th day of my cycle as per the start date of withdrawl bleeding, and my gynae prescribed me Diane 35, for my acne , as well as to help me with PCOS and also because I dont want to get pregnant for now. Can i start Diane 35 today (i.e 7th day of withdrawl bleeding started) ?? Will i be fully protected against pregnancy after 7 days of taking Diane 35 ?? and can i take metformin along with diane 35? Will metformin lessen the contraceptive effectiveness of Diane 35 ?? Because my gynae said I should continue taking less dose of metformin along with diane 35 and get used to metformin side effects. And i have heard that Diane 35 can gain weight, is that true ?? Thanks in Advance :)
Asked On : Thu, 25 Oct 2012
Answers:  1 Views:  147
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
It is true that Metformin is a very valuable drug in the treatment of PCOD as it controls the associated insulin resistance and aids in inducing spontaneous ovulation. You can take it with food to lessen the side effects. Diane 35 is usually started on day one initially, yet, you may start it now. Please remember that the first couple of cycles of any contraceptive pill are not completely safe and additional protection is needed. Metformin does not inhibit the contraceptive effect of the pill. You should space the two medications. Please try to achieve a healthy BMI and do regular exercise. Take care.
Answered: Thu, 22 Jan 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor